Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 63, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 30, 2004, 2:43 PM EDT for Allendale County, South Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 2:43 PM EDT (18:43 UTC)
- Expired
- Jun 30, 2004, 3:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
935
WUUS52 KCHS 301843
SVRCHS
SCC005-301930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
242 PM EDT WED JUN 30 2004
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 330 PM EDT
* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS OVER MARTIN...OR ABOUT 9 MILES NORTHWEST OF ALLENDALE...
MOVING EAST AT 20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
MARTIN AND MILLETT...
APPLETON...
SEIGLING AND ALLENDALE...
ULMER AND SYCAMORE...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3314 8158 3298 8150 3291 8135 3298 8120
3323 8115
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:20 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 30, 2:20 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 220 PM EDT WED JUN 30 2004 .PUBLIC...SCATTERED CONVECTION FIRING MAINLY IN THE MIDLANDS WITH MORE ISOLATED ACTIVITY OVER THE CWA. SHORTWAVE ENERGY TO CONTINUE AFFECT THE REGION ALONG WITH SFC BNDRIES INTO THE EVENING HOURS. WILL TAKE A FINAL LOOK AT RADAR BEFORE DECIDING ON POPS FOR TONIGHT BUT EXPECT MUCH OF THE ACTIVITY TO WEAKEN LATER THIS EVENING WITH LOSS OF HEATING AND PROGRESSION OF THE SHORTWAVE OUT OF THE AREA. SHORTWAVE ENERGY AGAIN ON THU AND FRI BUT SHOULD HAVE LESS INFLUENCE FROM SFC BNDRY TO THE N WHICH SHOULD BE DISSIPATING. SEA BREEZE WILL AGAIN BE A FACTOR BUT WILL PROBABLY SHOW UP LATER IN THE DAY AS WINDS ALOFT BECOME MORE WRLY. EXPECT WARMER MAX TEMPS FOR THE WEEKEND WITH WRLY FLOW ALOFT AND LESS CLOUD COVER EXPECTED DESPITE APPROACHING UPR TROF. BY LATE SUN...THE APPROACHING UPR TROF IS EXPECTED TO WEAKEN AND SHEAR N OF THE AREA AS ATLC HIGH PRES HANGS TOUGH. WILL GO WITH A LOWER CHANCE AT PRECIP BEGINNING SUN AND CONTINUE LOW CHANCE POPS THROUGH THE END OF THE FCST PERIOD. && .MARINE...VERY FEW CHANGES FROM PREV THINKING. SFC HIGH PRES E-W AXIS TO SINK A BIT FURTHER S THRU TNGT...ALLOWING PREVAILING SELY WINDS TO VEER TWD S-SW. WINDS WILL GENERALLY REMAIN S-SW THRU THE WEEKEND ASIDE FROM DIURNALLY DRIVEN SEABREEZE DEVELOPMENT. ALTHOUGH A FEW FRONTAL BNDRIES WILL TRY TO SINK S TWD THE WATERS...RIDGING ALOFT COMBINED WITH SFC HIGH PRES WILL PREVENT FRONTS FROM AFFECTING WIND DIRECTIONS AND SPEEDS. SPEEDS WILL REMAIN AOB 15KT AND SEAS AOB 4FT THRU THIS FCST PKG. NO HEADLINES NEEDED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SLF/JPC
Hazardous weather outlook, Jun 30, 5:41 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 541 AM EDT WED JUN 30 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-011000- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 541 AM EDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON...WITH THE POTENTIAL FOR A FEW OF THE STORMS TO BECOME STRONG. WINDS GUSTS PAST 40 MPH ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING STRIKES AND LOCALIZED FLOODING DUE TO VERY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .STRONG THUNDERSTORMS...THERE IS AGAIN A CHANCE OF A FEW STRONG THUNDERSTORMS DEVELOPING THURSDAY AND FRIDAY AFTERNOON...WITH GUSTY WINDS...DANGEROUS LIGHTNING AND VERY HEAVY RAINS THE MAIN WEATHER HAZARDS. .SHALLOW COASTAL FLOODING...BECAUSE OF THE APPROACHING FULL MOON AND LUNAR PERIGEE...AND THE UPCOMING APHELION...TIDE LEVELS ALONG COASTAL SOUTH CAROLINA MAY REACH ABOVE NORMAL INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 30, 1:42 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 142 PM EDT WED JUN 30 2004 SCZ050-301830- CHARLESTON- 142 PM EDT WED JUN 30 2004 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 230 PM EDT... AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER AWENDAW...OR ABOUT 8 MILES WEST OF MCCLELLANVILLE...MOVING NORTHEAST AT LESS THAN 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND AWENDAW...BUCK HALL AND MCCLELLANVILLE THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 30, 2:24 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 224 PM EDT WED JUN 30 2004 SCZ040-301900- ALLENDALE- 224 PM EDT WED JUN 30 2004 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 300 PM EDT... AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MARTIN...OR ABOUT 11 MILES NORTHWEST OF ALLENDALE...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MILLETT...MARTIN... AVERILL...BALDOCK...APPLETON...ALLENDALE...SEIGLING...ULMER AND SYCAMORE THROUGH 300 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL CAN EXPECTED WITH THESE STORMS. EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. 24
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:00 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 30 min |
| Jun 30, 2:25 PM EDT | Flash Flood Warning | CHS | Charleston | 69 days |
| Jun 30, 3:07 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 53 min |
| Jun 30, 4:22 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 53 min |
| Jun 30, 5:07 PM EDT | Special Marine Warning | CHS | 83 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.